Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 289, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Nov 12, 2003, 6:49 AM EST for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2003, 6:49 AM EST (11:49 UTC)
- Expired
- Nov 12, 2003, 9:45 AM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 121151 FFWPBZ WVC093-121445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 649 AM EST WED NOV 12 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 945 AM EST * AT 649 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN WILL CONTINUE ACROSS TUCKER COUNTY UNTIL AROUND 8 AM. HOWEVER RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLOODING OF ROADS...POOR DRAINAGE AREAS...AND SMALL STREAMS UNTIL MID MORNING. * SOME LOCATIONS IN THE WARNING INCLUDE...DAVIS AND PARSONS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 4:05 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Nov 12, 4:05 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EST WED NOV 12 2003 RAIN AND FOG ASSOCIATED WITH STATIONARY FRONT WILL BE DECREASING THIS MORNING. DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO VALLEY TONIGHT. MOIST UNSTABLE AIR AHEAD OF THE FRONT WILL ENHANCE THE DEVELOPMENT OF A LINE OF CONVECTIVE SHOWERS AND POSSIBLY THUNDERSTORMS. THIS MAY HELP FAST WINDS /50 KNOTS AT 5 KFT/ TO BE TRANSFERRED TO THE SURFACE, SO CONCUR WITH SPC ABOUT POTENTIAL FOR SEVERE THUNDERSTORM GUSTS EARLY TONIGHT. WINDS BEHIND THE FRONT MAY ALSO GUST OVER 40 MPH DUE TO THE FAST WINDS ALOFT AND RAPID PRESSURE CHANGE LATE TONIGHT AND THURSDAY. AIR WILL BE COLD ENOUGH AND TRAJECTORY APPROPRIATE FOR SNOW SHOWERS TO GIVE A SMALL ACCUMULATION OF SNOW ACROSS NORTHWESTERN PENNSYLVANIA AND THE APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. MOS TEMPERATURES APPEAR TO HAVE GOOD HANDLE ON DRASTIC CHANGES EXPECTED. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. BCR/LG
Hazardous weather outlook, Nov 12, 5:38 AM EST, 1 hour 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 538 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS THE UPPER OHIO VALLEY. THERE MAY BE DAMAGING WINDS WITH GUSTS OVER 60 MPH. TORNADOES MAY EVEN FORM. LATE TONIGHT THERE CAN STILL BE WIND GUSTS OVER 40 MPH AFTER THE COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN... ON THURSDAY...THERE CAN ALSO BE WIND GUSTS OVER 40 MPH. COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE CHESTNUT RIDGE AND LAUREL HILL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 12, 4:38 AM EST, 2 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EST WED NOV 12 2003 A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING. SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR. THE STEASDY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING. AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS. BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO 45 MPH TONIGHT INTO THUSDAY. THE HIGHEST GUSTS SHOULD BE ALONG NORTHWEST PENNYLVANIA AND IN THE MOUNTAINS. IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY THUSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE A LIGHT COATING OR LESS. BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS THUSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND THUSDAY. STAY TUNED FOR UPDATES. REHAK STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 12, 4:45 AM EST, 2 hours 4 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EST WED NOV 12 2003 THE NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE PRIME THREAT WILL BE DAMAGING WINDS AS GUSTS MAY GO OVER 60 MPH. THERE IS EVEN A RISK THAT TORNADOES MAY FORM. A RAPIDLY DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES TODAY WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO VALLEY THIS EVENING. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL FORM AHEAD OF THE FRONT AND WILL RAPIDLY MOVE THROUGH THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND THIS EVENING. WINDS WITH THESE STORMS MAY GO OVER 60 MPH AND TORNADOES MAY EVEN FORM. THE SKYWARN SPOTTER NETWORK WILL LIKELY BE ACTIVATED LATE THIS AFTERNOON AND THIS EVENING. LISTEN FOR UPDATES.
Special weather statement, Nov 12, 5:08 AM EST, 1 hour 41 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 AM EST WED NOV 12 2003 ...RAIN...WIND...COLD...AND A LITTLE SNOW... A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING. SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR. THE STEADY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING. AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS. BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO 45 MPH TONIGHT INTO THURSDAY. THE HIGHEST GUSTS SHOULD BE ALONG NORTHWEST PENNSYLVANIA AND IN THE MOUNTAINS. IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY THURSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE A LIGHT COATING OR LESS. BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS THURSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND THURSDAY. STAY TUNED FOR UPDATES. REHAK
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 5:15 AM EST | Flash Flood Warning | PBZ | Preston | 3 hr |
| Nov 12, 5:56 AM EST | Flash Flood Warning | PBZ | Marion, Monongalia | 3 hr |
| Nov 12, 6:24 AM EST | Flash Flood Warning | PBZ | Wetzel | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.